MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DAVINCI SI; PATIENT SIDE CART, 4-ARM, RECERTIFIED

INTUITIVE SURGICAL, INC DAVINCI SI; PATIENT SIDE CART, 4-ARM, RECERTIFIED
Model Number 380675-04
Medical Device Problem Code Visual Prompts will not Clear (2281)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An intuitive surgical, inc.(isi) field service engineer (fse) was dispatched to the customer site to further investigate the reported complaint.The fse replaced the personality module surgeon console (pmsc).The system was tested and verified as ready for use.Isi has requested the pmsc involved with this complaint be returned but it has not been received yet.Therefore, the root cause of the alleged customer reported failure mode has not been determined.A follow-up mdr will be submitted upon completion of the failure analysis evaluation and if additional information is received.No image or video was available for review.Patient identifier (b)(6) is created to capture the blank eye issue on the surgeon side console (ssc) which is related to patient identifier (b)(6).A review of the site's system logs for the reported procedure date was conducted by technical support when the customer called for troubleshooting assistance.Investigation revealed error 1000 related to the psc power switch related to the reported complaint.An event verification confirmed the procedure was performed on the reported event date (b)(6) 2022 on system (b)(4).This complaint is reportable malfunction event due to the following: the customer converted after the start of the procedure due to non-recoverable errors.While there was no harm or injury to the patient, system unavailability after the start of a surgical procedure could likely cause or contribute to an adverse event if it were to recur as it may lead to an injury due to the patient¿s inability to tolerate a conversion.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, there was no light on the power switch on the patient side cart (psc).An intuitive surgical, inc.(isi) technical support engineer (tse) checked the logs and found error 1000 related to the psc power switch.An isi tse stated the customer that the power switch needed to be replaced.The procedure was converted to laparoscopy with no reported injury.Isi followed up with the initial reporter and obtained the following additional information: the procedure was converted to laparoscopy due to system malfunction.The system functionality was checked upon powering on the system.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the patient back plane (pbp) involved with this complaint and completed the device evaluation.Failure analysis (fa) investigation could not replicate/confirm the customer reported complaint.In-house fa installed pbp into printed circuit assembly (pca) on the si system and the powered up in normal mode with no error.It passed communication ports, fibers led's lit, working switches, ten power cycles no issue.There was no trouble found.The pbp will be scrapped due to contamination.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
Additional information can be found in the following fields: d9, g3, g6, h2 and h3 evaluation information can be found in the following fields: h10 an intuitive surgical, inc.(isi) field service engineer (fse) was dispatched to the customer site to further investigate the reported complaint.The fse reproduced the reported issue and replaced the tiller on/off switch but the issue still persisted.The fse replaced the patient back plane (pbp) to resolve the issue.The system was tested and verified as ready for use.Isi has requested the pbp involved with this complaint be returned but it has not been received yet.Therefore, the root cause of the alleged customer reported failure mode has not been determined.A follow-up mdr will be submitted upon completion of the failure analysis evaluation and if additional information is received.

Brand Name
DAVINCI SI
Common Device Name
PATIENT SIDE CART, 4-ARM, RECERTIFIED
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key15474657
Report Number2955842-2022-14127
Device Sequence Number11471322
Product Code NAY
UDI-Device Identifier00886874110737
UDI-Public(01)00886874110737
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K123463
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Biomedical Engineer
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number380675-04
Device Catalogue Number380675
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/23/2022
Supplement Date Received by Manufacturer09/22/2022
11/22/2022
Initial Report FDA Received Date09/23/2022
Supplement Report FDA Received Date10/23/2022
12/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceAsian